MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283
Medical Device Problem Codes Degraded (1153); Inflation Problem (1310); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Model number: 720182-01.Lot number: 839112010.Model description: reservoir flat 100 ml.
 
Event or Problem Description
It was reported that the inflatable penile prosthesis (ipp) device is going to be revised due to a malfunction, bulging on the left side of the penis, and an inability to inflate the cylinders."patient complained of malfunction of the penile prosthesis and bulging on the left side of the penis.When being examined, i [doctor] really confirmed the impossibility of filling the cylinders and observed the bulging of the left cavernous body.The patient implanted the first inflatable penile prosthesis ams 700 approximately 15 years ago and this period is the third time that the same defect occurs.Therefore, i [doctor] request the use of the warranty to perform replacement and replantation of the penile prosthesis as soon as possible." further information was requested and not yet received.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the inflatable penile prosthesis (ipp) device is going to be revised due to an unspecified issue, bulging on the left side of the penis, and an inability to inflate the cylinders.The patient stated the prosthesis was not working as expected and bulging on the left side of his penis.Upon examination, the physician confirmed the impossibility of filling the cylinders and observed bulging of the left cavernous body.The physician has requested warranty approval to replace the device.The explanted device was later returned indicting the patient underwent a revision surgery.
 
Additional Manufacturer Narrative
Investigation summary: with the available information boston scientific concluded that the reported inflation issues and mechanical issues were confirmed as analysis found bulging with broken fabric threads in cylinder 1 and the pump required more than 8lbs of force to activate.These malfunctions could impact the functionality of the device.Device history record (dhr) review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: the ams 700 cylinders, pump and reservoir were returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 ipp cylinders were visually inspected, leak tested, pressure tested and examined using a microscope.Both cylinders had wear at folds in the cylinder bodies.Cylinder 1 had a bulge with broken fabric threads in the proximal cylinder body when inflated with syringe.The cylinder was not pressure test due to that bulge was identified.Cylinder 2 passed the leak and pressure testing.The ams700 momentary squeeze (ms) pump was leak tested, visually inspected, examined using a microscope, and functionally tested.No visual damages were found upon inspection.The pump was functionally tested and did not pass the 8lb.Activation test.The pump required more than 8lbs.Of force to activate.The ams700 ipp flat reservoir was visually inspected, leak tested and examined using a microscope.The reservoir had wear at a fold in the reservoir shell; no leaks were found.This wear would not affect the functionality of device.Product analysis concluded the pump activation issues and the cylinder bulge could affect the functionality of the device as the reported inflation and mechanic issues.Product analysis confirmed the reported events.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause traced component failure was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key9186437
Report Number2183959-2019-66810
Device Sequence Number2362582
Product Code FHW
UDI-Device Identifier00878953003863
UDI-Public00878953003863
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/16/2019
Device Model Number72404283
Device Catalogue Number72404283
Device Lot Number0902744002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR UPN: 720182-01LOT #: 839112010
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale